Objective: To discuss prevention and management of adverse drug reactions which result from antiretroviral use in patients infected with HIV. Background: There are four classes of antiretroviral agents used in the treatment of HIV/AIDS. Side effects to medications are common place and often difficult to avoid. In many cases, research is not able to identify the exact cause of an event. The severity of adverse reactions varies greatly, and some may be difficult to manage; typically, prevention is more desirable than treatment. However, this is not always true. This paper will review class-wide and individual side effects from antiretrovirals and, in some cases, the mechanism of action that results in the event. Class-wide side effects for nucleoside/ tide reverse transcriptase inhibitors (NRTIs) include lactic acidosis, peripheral neuropathy and lipoatrophy. Adverse reactions from individual NRTIs, such as abacavir-induced hypersensitivity reactions, will also be discussed. Classwide side effects to non-nucleoside reverse transcriptase inhibitors include rash and hepatotoxicity, while efavirenz has its own unique CNS reactions. Protease inhibitor side effects include hyperglycemia, lipoaccumulation, dyslipidemia, and gastrointestinal (GI) intolerance. We will also review specific side effects caused by indinavir, ritonavir, and atazanavir. Finally, adverse reactions from the fusion inhibitor, enfuvirtide, will be mentioned. Conclusion: Antiretrovirals are an important break-through in the treatment of HIV/AIDS. However, adverse reactions from these drugs can range from mild to life-threatening, and determining which agent is the cause is frequently difficult to discern. Fortunately, side effects can be monitored, treated and in many cases, prevented.